MAUDE Adverse Event Report: LEXINGTON MEDICAL, INC. AEON ENDOSCOPIC STAPLER; IMPLANTABLE STAPLE

LEXINGTON MEDICAL, INC. AEON ENDOSCOPIC STAPLER; IMPLANTABLE STAPLE
Model Number AESR60B
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: a manufacturing record evaluation was performed for the finished device.This investigation revealed that the lot aligned with a manufacturing process flow change.Due to this alignment, lexington medical contacted all accounts that may have received reloads manufactured with this manufacturing process and offered to exchange their affected inventory with inventory that has undergone additional inspection.As of this date, all known product in the u.S.Potentially affected has been exchanged.Also, no known related complaints have been received.A corrective and preventative action (capa) has been opened to further investigate, modify the manufacturing process, and add additional staple inspection checks.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The physician reported that during the use of the aeon endoscopic stapler reload, staples were present in the implanted staple line, but multiple staples were missing.The precise number of missing staples was not reported.The device was not returned for investigation.A lexington medical representative was not present during the case.There was no patient impact reported.Surgery was not delayed by more than 30 minutes.The procedure was not converted to open surgery.

Brand Name
AEON ENDOSCOPIC STAPLER
Common Device Name
IMPLANTABLE STAPLE
Manufacturer (Section D)
LEXINGTON MEDICAL, INC.
11 executive park drive
billerica MA 01862
MDR Report Key10840597
Report Number3012998149-2020-00001
Device Sequence Number14226799
Product Code GDW
UDI-Device Identifier00851574008714
UDI-Public(01)00851574008714(17)250731(10)20AR388
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberAESR60B
Device Lot Number20AR388
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2020
Initial Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1